MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint met mdr reporting criteria on 12/7/2017 when product analysis found that the coil was stretched.Conclusion: a non-sterile orbit galaxy tdl cmplx fill coil 4x12 was received coiled inside of a pouch.The hypotube was inspected and no damages were noted on it.The introducer was found kinked.The support coil, the gripper and the embolic coil were found in tangled condition with the device.The introducer, gripper and the embolic coil were inspected under microscope; the introducer was found kinked, no damages were noted on the gripper and the embolic coil was found stretched.The functional test cannot be performed since the introducer was found kinked as well as due to the embolic oil was found in tangled condition with the device.A review of the manufacturing documentation associated with this lot 17701250 presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The resheathing difficulty was confirmed.The cause of the failure experienced by the costumer appears was due to the kinked condition noted on the introducer.Neither the analysis nor the dhr suggest that the failure reported could be related to the manufacturing process and procedural factors appear to have contributed to have this failure.Additionally, inspections are in place that prevents this kind of failure from leaving the facility.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
While attempting to coil an aneurysm, the physician loaded a galaxy fill 4x12 into a stryker sl-10 microcatheter.The coil was advanced into the aneurysm at which time the physician decided that the coil was too small and wanted to use a larger coil to start.The coil was retracted out of the aneurysm and an attempt to resheath was made per the ifu.The physician was unable to zipper the sheath back over the delivery wire and during product analysis, it was determined that the coil was stretched.He then went on to coil the aneurysm without issue.There were no adverse events associated with this incident.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key7099030
Report Number3008264254-2017-00151
Device Sequence Number10988032
Product Code HCG
UDI-Device Identifier10886704030270
UDI-Public(01)10886704030270(17)190531(10)17701250
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue Number640CF0412
Device Lot Number17701250
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2017
Initial Report FDA Received Date12/08/2017
Patient Sequence Number1